Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 144, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 7, 2008, 4:21 PM CDT for Montgomery County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2008, 4:21 PM CDT (21:21 UTC)
- Expired
- Jul 7, 2008, 4:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Montgomery County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 991 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:44 PM CDT, 37 minutes earlier.
Area forecast discussion, Jul 7, 3:44 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 344 PM CDT MON JUL 7 2008 .SHORT TERM (TONIGHT-WED)... A COUPLE OF OUTFLOWS FM OVERNIGHT MCS IN OH VLY MOVED INTO UNSTAB AIR IN N MID TN EARLY THIS AFTERNOON. FREQUENT LIGHTNING AND HEAVY DOWNPOURS NEAR THE KY BORDER. NO SVR WX REPORTED. ATM IS NOW MORE STABLE ACR THE NORTH. MOD DESTAB IN S MID TN BUT BOUNDARIES WL PROBABLY FIZZLE. BESIDES..12Z MODELS TAKE MCV (ALSO FROM MCS) OVR THE CAROLINAS TONIGHT. WL KEEP A ISO TO SCT (NE MID TN) INTO THE EVENING. MOISTURE AND HEAT SUFFICIENT FOR A SLIGHT CHANCE OF AFTERNOON STORMS TUE. .LONG TERM (WED NIGHT-MON)... SFC HIGH PRES IN THE NORTHERN PLAINS WILL PUSH A FRONTAL BOUNDARY SOUTH WED. THE HIGH MOVES INTO THE GREAT LAKES WED NIGHT AND THE FRONT MAY STALL...AS PER GEM. WL PUSH FRONT SOUTH THROUGH THE MIDSTATE THU...WITH DRIER AIR. BEST CHANCE OF SHOWERS AND STORMS WL BE WITH THE FRONT WED INTO WED NIGHT. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 72 93 72 90 / 20 20 20 40 CLARKSVILLE 70 94 71 87 / 20 10 30 60 CROSSVILLE 67 84 67 82 / 30 30 40 40 COLUMBIA 72 94 72 92 / 20 10 20 40 LAWRENCEBURG 72 94 72 92 / 10 10 10 40 WAVERLY 72 94 71 89 / 20 10 20 40 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, Jul 7, 5:25 AM CDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 525 AM CDT MON JUL 7 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-081030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 525 AM CDT MON JUL 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 17/MAG
In the hours before
Special weather statement, Jul 7, 1:05 PM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 105 PM CDT MON JUL 7 2008 TNZ008-071830- SUMNER- 105 PM CDT MON JUL 7 2008 ...A STRONG THUNDERSTORM WAS AFFECTING SUMNER COUNTY... AT 1259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PORTLAND...OR 14 MILES NORTH OF GALLATIN...MOVING EAST AT 11 MPH. SMALL HAIL...AND GUSTY WINDS ARE EXPECTED WITH THIS STORM. 31
Special weather statement, Jul 7, 1:31 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 131 PM CDT MON JUL 7 2008 TNZ008-009-027-071930- DAVIDSON-MACON-SUMNER- 131 PM CDT MON JUL 7 2008 ...STRONG THUNDERSTORMS WERE AFFECTING DAVIDSON...MACON AND SUMNER COUNTIES... AT 130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WESTMORELAND TO GOODLETTSVILLE...OR ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF LAFAYETTE TO 11 MILES NORTH OF NASHVILLE...MOVING EAST AT 15 MPH. PEOPLE IN NORTHERN DAVIDSON...NORTHWESTERN MACON AND SUMNER COUNTIES...INCLUDING THE CITIES OF GOODLETTSVILLE...MILLERSVILLE... WESTMORELAND...HENDERSONVILLE AND GALLATIN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. 31
Special weather statement, Jul 7, 2:11 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 211 PM CDT MON JUL 7 2008 TNZ008-009-027>029-071945- DAVIDSON-MACON-SUMNER-TROUSDALE-WILSON- 211 PM CDT MON JUL 7 2008 ...STRONG THUNDERSTORMS WERE AFFECTING DAVIDSON...MACON...SUMNER... TROUSDALE AND WILSON COUNTIES... AT 211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF LAFAYETTE TO NORTHEAST DAVISSON COUNTY...MOVING EAST AT 10 MPH. PEOPLE IN DAVIDSON...MACON...NORTHWESTERN WILSON...SUMNER AND TROUSDALE COUNTIES...INCLUDING THE CITIES OF GALLATIN... HENDERSONVILLE...WESTMORELAND...LAKEWOOD...GREEN HILL...MOUNT JULIET...LAFAYETTE...HARTSVILLE...AND RED BOILING SPRINGS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. 31
Special weather statement, Jul 7, 3:42 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 342 PM CDT MON JUL 7 2008 TNZ006-026-072120- CHEATHAM-MONTGOMERY- 342 PM CDT MON JUL 7 2008 ...A STRONG THUNDERSTORM WAS AFFECTING CHEATHAM AND MONTGOMERY COUNTIES... AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHWEST OF ASHLAND CITY...MOVING EAST AT 15 MPH. PEOPLE IN NORTHERN CHEATHAM AND SOUTHERN MONTGOMERY COUNTIES... INCLUDING THE CITY OF ASHLAND CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. 31
Special weather statement, Jul 7, 4:19 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 419 PM CDT MON JUL 7 2008 TNZ006-072330- MONTGOMERY- INCLUDING THE CITY OF...CLARKSVILLE 419 PM CDT MON JUL 7 2008 ...THROUGH 500 PM...A STRONG THUNDERSTORM WILL CONTINUE MOVING THROUGH THE CLARKSVILLE AREA... AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST SOUTH OF DOWNTOWN CLARKSVILLE...MOVING NORTHEAST AT 15 MPH. THIS THUNDERSTORM IS CAPABLE OF PRODUCING BRIEF...GUSTY...WINDS TO NEAR 50 MPH...WHICH CAN BLOW DOWN BRANCHES...AND SHALLOW ROOTED TREES. THIS STORM WILL ALSO PRODUCE TORRENTIAL DOWNPOURS OF RAIN...WHICH WILL CAUSE PONDING OF WATER IN LOW LYING AREAS. HAIL IS ALSO POSSIBLE. 19
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.